Funnel Cloud, Livingston
- When
- May 9, 1:25 PM CST
- Where
- Livingston County, 3 mi N of Watson
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.440, -90.728 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 9, 2:41 AM CST, 10 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 AM CDT MON MAY 9 2005 .DISCUSSION... INTERESTING MORNING ABOUT TO UNFOLD ON THIS TENTH ANNIVERSARY OF THE INFAMOUS MAY 8-9TH 1995 MASSIVE FLOOD EVENT OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. DO NOT FEEL WE WILL CHALLENGE THAT HISTORIC DAY WITH TODAYS WEATHER BUT THERE IS MORE GOING ON THAN WHAT MEETS THE EYE. MESOSCALE CONVECIVE VORTEX (MCV) ROLLING ACROSS THE NORTHWEST GULF SOUTH OF LAKE CHARLES THIS MORNING AS RESIDUAL OF TEXAS MCS FROM SUNDAY. ELONGATED VERTICALLY STACKED TROUGH EXTENDS FROM WESTERN GREAT LAKES TO THE VICINITY OF SABINE RIVER WITH A NARROW BAND OF OMEGA IDENTIFIED ALONG THIS TROUGH. LOOKING AT MODEL SOUNDINGS IN COMPARISON WITH THE ACTUAL 00Z KSIL SOUNDING SHOWS NO TRUE RECOGNITION OF VERY DRY AIR INDICATED BETWEEN THE 850-750 MB LAYER. THE MODELS HOWEVER DO HANDLE THE MID-LEVEL CAPPING ADEQUATELY. WHILE THE MODEL SOUNDINGS MOISTEN THE DRY LAYER TOO FAST...FEEL THERE IS A TREND ESTABLISHED THAT SHOULD SERVE TO SOFTEN THE CAP THIS MORNING WITH THE PASSAGE OF THE OMEGA FIELD CO-INCIDING WITH A SEA BREEZE DEVELOPING AROUND 15Z THIS MORNING. FEEL THERE IS A SMALL WINDOW OF OPPORTUNITY FOR DEEP CONVECTION THIS MORNING BETWEEN 15Z AND 18Z (10 AM - 1 PM) AS AIRMASS TRANSITIONS FROM WEAKLY CAPPED TO MOIST ADIABATIC. RAN THE PRECIPITATION CALCULATOR ON A 339K LIFT FROM ABOUT 863MB LEVEL...AS DEPICTED FROM 06Z RUC RUN VALID AT 15Z. THIS IS WHEN THE MOST CAPE IS GENERATED JUST PRIOR TO THE CAP ERODING. THE OUTPUT SHOWS 87% POP WITH A POTENTIAL OF 3.31 OF RAINFALL. THERE IS A 4% CHANCE OF SEVERE STORMS BUT THE SUGGESTED CONVECTIVE INTEGRITY SHOWS GUSTS 39-49 KT AND PEA TO MARBLE SIZED HAIL POTENTIAL. GIVEN THE LIKELIHOOD OF STRETCH VORTICITY CAPABILITIES OF CONVECTION...ANY STORMS THAT DEVELOP NEAR BODIES OF WATER SHOULD BE CAPABLE OF PRODUCING WATERSPOUTS THIS MORNING. WILL NOT MENTION SEVERE BUT WILL USE OUTPUT FOR BASIS OF HAZARDOUS WEATHER OUTLOOK IN THIS MORNINGS ISSUANCE. HAVE ALTERED THE QPF FIELD FROM HPC TO REFLECT A MORE SOUTHERN FOCUS OF HEAVY RAINFALL AS IS SEEMS THERE IS A NORTHERN BIAS TO THE DYNAMICS WHILE IT APPEARS IN THE IN SITU THAT A MORE THERMODYAMICALLY DRIVEN MCS MAY RESULT LATER THIS MORNING. BEYOND TODAY...IT SEEMS THE BULK OF INSTABILITY AND FOCUS SHIFTS EAST BY THIS EVENING SO DRIED POPS OUT TO LOW OR NONE THROUGH WEDNESDAY AS SHORT WAVELENGTH RIDGE BUILDS. ONLY CONCERN WILL BE ANY FRINGE AFFECTS FROM A SHARP TROUGH THAT SHOULD RESIDE OVER THE LOWER EASTERN SEABOARD THROUGH LATER IN THE WEEK. THIS MAY CAUSE SOME LATE AFTEROON THUNDERSTORMS TO GRAZE THE EASTERNMOST PORTIONS OF THE CWA THROUGHOUT THE REMAINDER OF THE WEEK..BUT THIS IS A LOW CONFIDENCE NOTION. TEMPERATURES WILL BE INDICATED NEAR TO SLIGHTLY ABOVE NORMAL THROUGH FRIDAY BEFORE A COLD FRONT TRIES TO MOVE THROUGH THE AREA OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MCB 80 62 85 63 / 50 10 0 0 BTR 82 63 87 65 / 50 10 0 0 MSY 82 66 86 68 / 50 10 0 0 GPT 78 63 81 65 / 30 10 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 CDT MON MAY 9 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. THIS IS IN RESPONSE TO A WEAK UPPER TROUGH PASSING ACROSS THE AREA. THERE IS A SLIGHT CHANCE FOR FOR MARGINALLY SEVERE THUNDERSTORMS BETWEEN 1200 AND 300 PM THIS AFTERNOON. EXPECT FREQUENT LIGHTNING...WIND GUSTS 30 TO 45 MPH AND SMALL HAIL OF PEA SIZE IS POSSIBLE. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ACCUMULATIONS FROM ONE HALF TO ONE INCH BUT LOCALIZED AMOUNTS NEAR 2 INCHES CAN OCCUR FROM THE BETTER ORGANIZED STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE LATE AFTERNOON HOURS TUESDAY AND WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED IN ASSOCIATION WITH A COLD FRONT SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1141 AM CDT MON MAY 9 2005 LAZ057-059-091715- ST JAMES-UPPER LAFOURCHE- 1141 AM CDT MON MAY 9 2005 ...STRONG THUNDERSTORM MOVING NEAR THIBODAUX... AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES NORTHWEST OF THIBODAUX...MOVING EAST NORTHEAST AT 30 MILES AN HOUR. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HIGHWAY 20 BETWEEN THIBODAUX AND GRAMERCY THROUGH 1215 PM. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO AROUND ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. 22
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451531.